MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT DISTAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH TX2 TAA ENDOVASCULAR GRAFT DISTAL COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G53480
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Death (1802)
Date of Event 08/30/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).Bd4) catalog# zteg-2d-36-136-pf-us.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
"description" of event according to initial reporter: "phone call from physician mid procedure.Stated distal bare stent did not deploy upon sliding down of #2 trigger release mechanism.He stated he removed trigger wire number 1 and followed by releasing and sliding back the distal bare spring deployment mechanism which clicked in to place.He then removed the #3 trigger wire.It wasn¿t until after the #3 trigger wire was removed that he noticed on the fluoro screen that the distal bare stent of the distal thoracic graft was only halfway deployed with half of the stent remaining in the bottom cap.He could not further deploy the bare stent as the #2 slide mechanism was already clicked in to place.Pulling the entire sheath and grey positioner down as one did not release the bare spring.Ultimately he had to resheath the bare stent bottom cap and push and rotate the gray positioner which finally freed the bare stent and allowed it to fully deploy." additional information received 07sep2017: "the patient came in with a ruptured thoracic aneurysm and from speaking with physician lost too much blood despite them finishing the procedure which was the cause of death." patient outcome: additional information received 01sep2017: the dm confirmed that the patient died post procedure.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: this complaint concerns deployment difficulties as the distal bare stent of the distal thoracic graft was only halfway deployed with half of the stent remaining in the bottom cap.Examination of the returned product showed one small mark was seen on the tip of the sheat.Microscopic evaluation of the inside of the bottom cap showed small, thin scratches near the hole of the bottom cap.According to complaint history this is most likely the result of the device being deployed in an angled anatomy.Imaging and additional information regarding patient anatomy was requested but not provided to support investigation.According to the description of event the patient came in with a ruptured thoracic aneurysm and lost too much blood causing patient death despite finishing the procedure.Therefore, the reported patient death is most likely not procedure or product related.As per ifu the safety and effectiveness of device has not been evaluated in patient populations with leaking, pending rupture or ruptured aneurysm.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH TX2 TAA ENDOVASCULAR GRAFT DISTAL COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6881842
Report Number3002808486-2017-01847
Device Sequence Number718259
Product Code MIH
UDI-Device Identifier10827002534800
UDI-Public(01)10827002534800(17)170903(10)E3251411
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG53480
Device Catalogue NumberZTEG-2D-36-136-PF-US
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/31/2017
Device Age36 MO
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer11/24/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;